Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Is it normal to have a sudden change in the pattern of periods ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I had my tubes tied 15 years ago. My period is every 26 days on the dot. It's so regular that I know it comes around 6am. My period always lasts 5-6 days and is very heavy for the first 3 and half days. I was 5 days late and it only lasted 1 1/2 days. I feel tired, irritable, headaches and nausiated. I have also been experiencing some mild cramping but my period is not due again until around the 18th of this month. What could be wrong?
Posted Sat, 5 May 2012 in Menstruation and Miscarriage
Answered by Dr. Pragnesh Vachharajani 7 minutes later
Hi Medranolin,

Thanks for posting your query.

As you have your tubes tied there are is no chances of pregnancy.

There could be many reason for change in pattern of your periods. At times some drugs taken,too much of physical stress or mental stress can also lead to this kind of change in pattern.

The symptoms that you have points towards some hormonal imbalance which could be the reason for this .

Your symptoms could also be suggestive of premenstrual syndrome, which affects about 75% of woman during the child bearing age.

Another possibility is infection in the genital tract, which also can lead to this kind of abdominal pain, nausea at times.

The best and preferred option is to visit your gynecologist and get your self examined. He may ask for some investigation like blood counts, urine examination and ultrasound for proper diagnosis.

Take light diet, more of fluids.

You can take anti spasmodic for abdominal pain and analgesic for headache and body ache.You should be fine with this.

I hope this answers your query, I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor